MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Model Number 201-D
Medical Device Problem Codes Positioning Failure (1158); Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a stent-assisted cerebral coil embolization procedure targeting an unruptured aneurysm on the basilar artery, a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / 3077440203) was used.The complaint pulserider was delivered via a prowler select plus (str) microcatheter (catalog & lot# unknown).The position of the pulserider andr was adjusted by applying torque, but the position did not fit.The pulserider anrd was removed once and re-delivered again, but there was an intensive resistance felt when the complaint device was advancing through the tortuous part of the vertebral artery.The position was adjusted by applying torque again, but the pulserider anrd was not able to be implanted.It was reported that the physician felt an intense resistance and the entire system seem to ¿slip off.¿ the pulserider anrd was replaced with another stent, a neuroform atlas® stent system (stryker); it was implanted.Coil embolization was performed and the procedure was completed without any negative patient impact.The complaint indicated that there was continuous flush maintained through the microcatheter.Other concomitant devices used were an 8fr asahi fubuki guide catheter (asahi intecc) and a guidepost® distal access catheter (tokai medical).
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The name, phone and email address of the initial reporter are not available / reported.Conclusion: the healthcare professional reported that during a stent-assisted cerebral coil embolization procedure targeting an unruptured aneurysm on the basilar artery, a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / 3077440203) was used.The complaint pulserider was delivered via a prowler select plus (str) microcatheter (catalog & lot# unknown).The position of the pulserider andr was adjusted by applying torque, but the position did not fit.The pulserider anrd was removed once and re-delivered again, but there was an intensive resistance felt when the complaint device was advancing through the tortuous part of the vertebral artery.The position was adjusted by applying torque again, but the pulserider anrd was not able to be implanted.It was reported that the physician felt an intense resistance and the entire system seem to ¿slip off.¿ the pulserider anrd was replaced with another stent, a neuroform atlas® stent system (stryker); it was implanted.Coil embolization was performed and the procedure was completed without any negative patient impact.The complaint indicated that there was continuous flush maintained through the microcatheter.Other concomitant devices used were an 8fr asahi fubuki guide catheter (asahi intecc) and a guidepost® distal access catheter (tokai medical).Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (3077440203) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00794.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 28-dec-2022.[additional information]: on 28-dec-2022, additional information was received; the information indicated that there was no blood flow restriction / reduction as a result of the reported issue.There was no damage reported other than the kink on the delivery wire.There was no resistance experienced while advancing the guidewire through the microcatheter.Information related to the aneurysm size, characteristics, and whether there was any vascular tortuosity at the target site could not be obtained.The lot number of the prowler select plus (str) microcatheter used was also not able to be obtained.E.1: initial reporter phone: (b)(6).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00793 and 3008114965-2022-00794.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PULSERIDER T, 3MM, 8MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15982361
Report Number3008114965-2022-00793
Device Sequence Number6998144
Product Code NJE
UDI-Device Identifier00859030005154
UDI-Public00859030005154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number201-D
Device Catalogue Number201D
Device Lot Number3077440203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR ASAHI FUBUKI GUIDE CATHETER (ASAHI INTECC); GUIDEPOST® DISTAL ACCESS CATHETER (TOKAI MEDICAL); MICROCATHETER
Patient SexUnknown